Psycho-Babble Medication | about biological treatments | Framed
This thread | Show all | Post follow-up | Start new thread | List of forums | Search | FAQ

Re: zoloft withdrawal symptoms Osama

Posted by Barbara Cat on April 20, 2003, at 12:31:37

In reply to zoloft withdrawal symptoms, posted by Osama on April 20, 2003, at 10:56:19

Dear Ana,
Your doctor isn't aware of Zoloft withdrawals? I would respectfully suggest you find another doctor. Most certainly there are very uncomfortable withdrawal symptoms with any SSRI. Zoloft's are not as bad as others, say, Paxil or Effexor, but still uncomfortable. What you descibe is classic - the 'swooshies', or the dizziness when turning your head; the 'zaps', or electrical charges that zap you every now and then; bursts of rage and intense irritability (did you know that many of the school shootings were done by kids who abruptly stopped taking SSRIs?)

It takes about 2 months to subside and then about 4-6 to clear out completely. 750mg is very high, as you are well aware. If zoloft is not doing it for you, you may need something else or perhaps an augmentor. I and many of us on this board believe very strongly that a mood stabilizer is suggested when taking an antidepressant. Taking a mood stabilizer now when you're going through these symptoms would help, as would a benzo to get you through the irritability/anxiety that tapering down always brings. You need extra calcium and magnesium and zinc (these help with electrical/chemical nerve impulses and muscle contraction), as well as high doses of Vitamin C, and B complex for general nerve health. Fish oil also helps stabilize cell membranes.

Another suggestion is to ask your doctor to switch you to temporary low dose Prozac to smooth things out. Prozac has a very long half life as opposed to Zoloft's very short one and it makes the tapering alot easier. Remember, you're essentially trying to function on depleted neurotransmitters, fine if you're in a cave, but hell if you're in the world.

Ask your doc about adding a mood stabilizer. You seem to be a very good candidate and Lord knows it's helped me and others here. If your doc doesn't know about mood stabilizers - run!!! No one needs a clueless doc where our delicate wiring is concerned. Good luck, been there and done that. - BarbaraCat


Share
Tweet  

Thread

 

Post a new follow-up

Your message only Include above post


Notify the administrators

They will then review this post with the posting guidelines in mind.

To contact them about something other than this post, please use this form instead.

 

Start a new thread

 
Google
dr-bob.org www
Search options and examples
[amazon] for
in

This thread | Show all | Post follow-up | Start new thread | FAQ
Psycho-Babble Medication | Framed

poster:Barbara Cat thread:5582
URL: http://www.dr-bob.org/babble/20030417/msgs/220851.html